Jump to content

Neuroplasticity, doing sudoku, brain training etc


Kat66
 Share

Recommended Posts

I'm two weeks into a low dose reinstatement of citalopram and am wondering if doing simple sudoku, brain training, I mean baby level stuff, might help strengthen my brain or is it too early in the healing process? Any thoughts?

History of depression and anxiety. Symptoms of PTSD.

1998-1999 Venlafaxine 2006-2007 Prozac. 2013-15 Sertraline 50mg. 2015 cross-tapered to citalopram 20mg. 2015-2021 Citalopram 20mg (brief increase to 30mg for 2/3 months in 2019.

01/2021 Dropped from 20mg to 10mg, back up to 20mg til June.

25/6/21 stopped CT. Started 50mg 5htp after a week without citalopram in the hope this would balance out my serotonin levels. After 3 days increased to 100mg 5htp.
11/7/21 Stopped 5htp with the intention of reinstating citalopram at 1mg.  

16/7/21 Reinstated cit at 1mg.

2/8/21 Increased dose to 2mg. 
28/11/21 10% reduction to 1.8mg.

8/12/21 2mg 6/1/22 1.8mg 10/2/22 1.6mg 13/5/22 1.5mg 4/6/22 1.55mg 4/7/22 1.4mg 4/8/22 1.25mg

Multiple unsuccessful previous attempts to taper off citalopram. Vegan, otherwise healthy lifestyle. Other medications; kliovance (HRT) Other supplements; magnesium glycinate, calcium, B12, vitD and vegan omega3. I use valerian and lemon balm tea for anxiety relief

Completely OFF booze (since 6/11/21) and caffeine (since July 21) now. Main symptoms; crushing depression, anhedonia/emotional anesthesia, irritability, rage, anxiety/fear, cognitive fog, inability to focus, restlessness and some insomnia

 

Link to comment
Share on other sites

  • Moderator
16 hours ago, Kat66 said:

I'm two weeks into a low dose reinstatement of citalopram and am wondering if doing simple sudoku, brain training, I mean baby level stuff, might help strengthen my brain or is it too early in the healing process? Any thoughts?

Hi Kat66, 

you can do those things if you enjoy them and are able to do them. There is no evidence that they are good or bad. Healing will happen on its own, you don't need to force it, just create as stressless an environment as is possible (it is not always possible, life happens) and let it be. 

It seems very scary now but things will calm down and get better, trust me. Sometimes the extra push and striving and trying of multiple things (supplements etc.) while understandable can be worse than just letting things be. Do things that you enjoy for as long as you enjoy them. Be gentle to yourself like you would be after heart surgery for example. Our bodies are designed to heal and find balance.

 

 

 

I am not a doctor and this should not be considered medical advice. You can use the information provided in whatever way you want and all decisions on your treatment are yours. 

 

If you would like to get a response from me directly please type @Onmyway some place in your message so I get notified of your post. I am not able to follow all of the threads all the time.

 

Aug  2000 - July 2003 (ct, 4-6 wk wd) , citalopram 20 mg,  xanax prn, wellbutrin for a few months, trazodone prn 

Dec 2004 - July 2018 citalopram 20 mg, xanax prn (rarely used)

Aug 2018 - citalopram 40 mg (self titrated up)

September 2018 - January 2019 tapered citalopram - 40/30/20/10/5 no issues until a week after reaching 0

Feb 2019 0.25 xanax - 0.5/day (3 weeks) over to klonopin 0.25 once a day to manage severe wd

March 6, reinstated citalopram 2.5 mg (liquid), klonopin 0.25 mg for sleep 2-3 times a week

Apr 1st citalopram 2.0 mg (liquid), klonopin 0.25 once a week, 

citalopram (liquid) 4/14/19 -1.8 mg, 5/8/19 - 1.6 mg,  7/27/19 -1.5 mg,  8/15/19 - 1.35, 2/21/21 - 1.1 (smaller drops in between), 6/20/21 - 1.03 mg, 8/7/21- 1.025, 8/11/21 - 1.02, 8/15/21 - 1.015, 9/3/21 - 0.925 (fingers crossed!), 10/8/21 - 0.9, 10/18/21 - 0.875, 12/31/21 - 0.85, 1/7/22 - 0.825, 1/14/22 - 0.8, 1/22/22 - 0.785

 

Supplements: magnesium citrate and bi-glycinate

 

Link to comment
Share on other sites

20 minutes ago, Onmyway said:

Hi Kat66, 

you can do those things if you enjoy them and are able to do them. There is no evidence that they are good or bad. Healing will happen on its own, you don't need to force it, just create as stressless an environment as is possible (it is not always possible, life happens) and let it be. 

It seems very scary now but things will calm down and get better, trust me. Sometimes the extra push and striving and trying of multiple things (supplements etc.) while understandable can be worse than just letting things be. Do things that you enjoy for as long as you enjoy them. Be gentle to yourself like you would be after heart surgery for example. Our bodies are designed to heal and find balance.

 

 

 

Thanks @Onmyway I had a feeling it might be forcing things, but I enjoy doing it so I may do it if I’m feeling up to it. X

History of depression and anxiety. Symptoms of PTSD.

1998-1999 Venlafaxine 2006-2007 Prozac. 2013-15 Sertraline 50mg. 2015 cross-tapered to citalopram 20mg. 2015-2021 Citalopram 20mg (brief increase to 30mg for 2/3 months in 2019.

01/2021 Dropped from 20mg to 10mg, back up to 20mg til June.

25/6/21 stopped CT. Started 50mg 5htp after a week without citalopram in the hope this would balance out my serotonin levels. After 3 days increased to 100mg 5htp.
11/7/21 Stopped 5htp with the intention of reinstating citalopram at 1mg.  

16/7/21 Reinstated cit at 1mg.

2/8/21 Increased dose to 2mg. 
28/11/21 10% reduction to 1.8mg.

8/12/21 2mg 6/1/22 1.8mg 10/2/22 1.6mg 13/5/22 1.5mg 4/6/22 1.55mg 4/7/22 1.4mg 4/8/22 1.25mg

Multiple unsuccessful previous attempts to taper off citalopram. Vegan, otherwise healthy lifestyle. Other medications; kliovance (HRT) Other supplements; magnesium glycinate, calcium, B12, vitD and vegan omega3. I use valerian and lemon balm tea for anxiety relief

Completely OFF booze (since 6/11/21) and caffeine (since July 21) now. Main symptoms; crushing depression, anhedonia/emotional anesthesia, irritability, rage, anxiety/fear, cognitive fog, inability to focus, restlessness and some insomnia

 

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy